MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TALISMAN DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TDS-09F45-80
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25-18mm amplatzer talisman pfo occluder was chosen for implant using a 9f talisman delivery system.During the procedure, a brief st-elevation was observed on the ekg, and air was noted on the transesophageal echocardiogram (tee), as reported by the physician.The physician confirmed that this finding represented an air embolism, and the air was visualized in the left atrium.The event occurred after the guidewire and dilator were removed, at which point air became visible.The physician noted that the patient breathed at that moment, prior to connecting the loader, and this sequence of events preceded establishment of the wet-to-wet connection between the sheath and the loader.Following this occurrence, the ekg returned to normal.No medical intervention or medication was administered to treat the air embolus.The patient was under conscious sedation at the time of the event.Additionally, no leak was noted in the delivery system, no air was observed in the device during preparation or the procedure, and the amplatzer talisman pfo occluder was never retracted prior to deployment.There was no allegation of malfunction against the abbott device or the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of air/gas in device, nonspecific ekg changes, and air embolism was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported air/gas in device could not be determined.The reported non-specific ekg changes and air embolism were likely cascading effects from the event; however, this cannot be determined.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.Codes removed: medical device problem code: 2993.
 
Event or Problem Description

Brand Name
AMPLATZER TALISMAN DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24422797
Report Number2135147-2026-01112
Device Sequence Number14965475
Product Code DQY
UDI-Device Identifier05415067033369
UDI-Public(01)05415067033369(17)270630(10)10451297
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TDS-09F45-80
Device Catalogue Number9-TDS-09F45-80
Device Lot Number10451297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown